Alert archive / Texas / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 1, NWS Austin/San Antonio, TX
NWS Austin/San Antonio, TX issued this severe thunderstorm warning at Feb 1, 2006, 3:38 PM CST for Fayette County, Texas. It was in force for 18 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Feb 1, 2006, 3:38 PM CST (21:38 UTC)
- Expired
- Feb 1, 2006, 3:56 PM CST
- In force
- 18 min
- Issued by
- NWS Austin/San Antonio, TX
- Area
- Counties, with a storm outline in the text
County Fayette County, TX
The radar
The Ft Hood radar (KGRK), 96 km from the middle of the area, began a volume at 21:40 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Corpus Christi, TX (KCRP), launched 12:00Z, 9.6 hours before the alert went out and 268 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 48 J/kg
- Mixed-layer CIN
- -475 J/kg
- Mixed-layer LCL
- 681 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 152 m²/s²
- 0-3 km storm-relative helicity
- 243 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS54 KEWX 012139
SVREWX
TXC149-012215-
/O.NEW.KEWX.SV.W.0001.060201T2138Z-060201T2215Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
338 PM CST WED FEB 1 2006
THE NATIONAL WEATHER SERVICE IN AUSTIN SAN ANTONIO HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR THE FOLLOWING COUNTIES...
FAYETTE
* UNTIL 415 PM CST
* AT 331 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL. THIS
STORM WAS LOCATED 6 MILES SOUTHWEST OF ROUND TOP...AND MOVING
NORTHEAST AT 35 MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE CARMINE.
LAT...LON 2997 9669 3002 9687 3013 9683 3015 9680
3014 9672 3016 9670 3011 9664 3007 9665
3005 9663
$$2 follow-up statements
000
WWUS54 KEWX 012152
SVSEWX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
352 PM CST WED FEB 1 2006
TXC149-012215-
/O.CON.KEWX.SV.W.0001.000000T0000Z-060201T2215Z/
FAYETTE TX-
352 PM CST WED FEB 1 2006
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 415 PM CST
FOR FAYETTE COUNTY...
AT 342 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL.
THIS STORM WAS LOCATED NEAR CARMINE...OR ABOUT 13 MILES SOUTHEAST OF
GIDDINGS...MOVING NORTHEAST AT 35 MPH.
LAT...LON 2997 9669 3002 9687 3013 9683 3015 9680
3014 9672 3016 9670 3011 9664 3007 9665
3005 9663
$$000
WWUS54 KEWX 012156
SVSEWX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
355 PM CST WED FEB 1 2006
TXC149-012205-
/O.CAN.KEWX.SV.W.0001.000000T0000Z-060201T2215Z/
FAYETTE TX-
355 PM CST WED FEB 1 2006
...THE SEVERE THUNDERSTORM WARNING FOR FAYETTE COUNTY IS CANCELLED...
THE THUNDERSTORM THAT PROMPTED THE WARNING HAS MOVED INTO WASHINGTON
COUNTY.
LAT...LON 2997 9669 3002 9687 3013 9683 3015 9680
3014 9672 3016 9670 3011 9664 3007 9665
3005 9663
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Feb 1, 3:20 PM CST, 18 minutes earlier.
Area forecast discussion, Feb 1, 3:20 PM CST, 18 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 320 PM CST WED FEB 1 2006 .DISCUSSION...UPPER LOW JUST SOUTHEAST OF DEL RIO MOVING EAST SOUTHEAST AT 40 KTS. DRY SLOT AHEAD OF LOW WORKING ITS WAY EAST ACROSS SOUTH CENTRAL TEXAS WITH ACTIVITY FORMING ON ITS EASTERN EDGE MOVING RAPIDLY NORTHEAST ACROSS THE EASTERN THIRD OF THE COUNTY WARNING AREA. SHOWERS AND THUNDERSTORMS WILL TRANSLATE EASTWARD THIS EVENING AS THE LOW CONTINUES MOVING WITH ONLY THE EXTREME EASTERN SECTIONS GIVEN A CONTINUED CHANCE THIS EVENING. BY MIDNIGHT..SKIES SHOULD BE MOSTLY CLEAR AS THE LOW EXITS. DRY NORTHWEST FLOW WILL DOMINATE THURSDAY AND A FIRE WEATHER WATCH HAS BEEN ISSUED FOR THURSDAY AFTERNOON FOR LOW HUMIDITIES AND BRISK NORTHWEST WINDS. REINFORCING SURGES OF COOLER AIR WILL MOVE THROUGH FRIDAY AND SATURDAY AS THE UPPER RIDGE..TROUGH COUPLET AMPLIFIES ALOFT. BY SUNDAY THE LONG WAVE TROUGH WILL BEGIN PROGRESSING EASTWARD INTO THE MID ATLANTIC REGION AS SOUTHERLY FLOW AND WARMER TEMPERATURES RETURN. A VIGOROUS SHORT WAVE WILL PUSH SOUTHEAST OVER THE CENTRAL U.S. PLAINS SUNDAY NIGHT AND MONDAY...SENDING A DRY COLD FRONT INTO THE REGION. THE COLD RIDGE WILL BUILD INTO THE REGION MONDAY AND TUESDAY WITH OVERRUNNING RAIN POSSIBLE BY NEXT WEDNESDAY. && .PRELIMINARY POINT TEMPS/POPS... AUSTIN CAMP MABRY 53 79 49 70 / 20 0 0 0 AUSTIN BERGSTROM INTL AIRPORT 50 75 45 68 / 20 0 0 0 DEL RIO INTL AIRPORT 50 84 49 80 / 0 0 0 0 SAN ANTONIO INTL AIRPORT 53 80 48 76 / 10 0 0 0 && .EWX WATCHES/WARNINGS/ADVISORIES... RED FLAG WARNING UNTIL 6 PM WEDNESDAY FOR THE FOLLOWING COUNTIES: DIMMIT... EDWARDS... FRIO... KINNEY... MAVERICK... REAL... UVALDE... VAL VERDE... AND ZAVALA. FIRE WEATHER WATCH FROM NOON THURSDAY TO 6 PM THURSDAY FOR THE FOLLOWING COUNTIES: ATASCOSA... BANDERA... BEXAR... BLANCO... CALDWELL... COMAL... DE WITT... DIMMIT... EDWARDS... FRIO... GILLESPIE... GONZALES... GUADALUPE... HAYS... KARNES... KENDALL... KERR... KINNEY... LLANO... MAVERICK... MEDINA... REAL... UVALDE... VAL VERDE... WILSON... AND ZAVALA. && 02/13
Hazardous weather outlook, Feb 1, 4:56 AM CST, 10 hours 42 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 456 AM CST WED FEB 1 2006 TXZ171>173-183>194-202>209-217>225-228-021100- LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA- GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE- MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA- FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT- 456 AM CST WED FEB 1 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS. .DAY ONE...TODAY AND TONIGHT THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON ALONG AN EAST OF A LINE FROM GEORGETOWN TO GONZALES AND CUERO. THUNDERSTORMS MAY PRODUCE LARGE HAIL. ALSO WEATHER CONDITIONS WILL PROMOTE FIRES THAT ARE DIFFICULT TO CONTROL OVER THE RIO GRANDE PLAINS AND EDWARDS PLATEAU. GUSTY NORTHWEST WINDS THIS AFTERNOON WILL DECREASE RELATIVE HUMIDITIES TO 25 PERCENT OR LESS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY NO HAZARDOUS WEATHER EXPECTED. .SPOTTER INFORMATION STATEMENT... SPOTTERS WILL LIKELY BE NEEDED THIS AFTERNOON.
Nearby
Severe Thunderstorm Warnings in Texas, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.